Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 125, NWS New Orleans, LA

June 6, 2011Assumption Parish, Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:53 PM CDT for Assumption Parish, Iberville Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 2:53 PM CDT (19:53 UTC)
Expired
Jun 6, 2011, 4:00 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Assumption Parish, LA, Iberville Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON JUN 6 2011

.AVIATION...
...18Z TAF ISSUANCE...
PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH
18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE
WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY.
ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS
COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND
HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON.
OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY
FOR MSY...HUM...GPT AND NEW.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT MON JUN 6 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A
FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON.

A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS
AND SMALL HAIL.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 6, 2:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             8 NNW GULFPORT AIRPORT  30.51N 89.12W
06/06/2011  E1.25 INCH       HARRISON           MS   EMERGENCY MNGR

            ICE CUBE SIZE HAIL AT U.S. HIGHWAY 49 AND SCHOOL ROAD
            NORTH OF GULFPORT.

&&

BWAGNER
Local storm report, Jun 6, 2:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             15 N KILN               30.63N 89.43W
06/06/2011  E0.88 INCH       HANCOCK            MS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES NICKEL SIZED HAIL ON HIGHWAY
            53...NORTHERN HANCOCK COUNTY.

&&

JS
Local storm report, Jun 6, 2:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             9 NW GULFPORT AIRPORT   30.49N 89.18W
06/06/2011  E0.25 INCH       HARRISON           MS   BROADCAST MEDIA

            QUARTER SIZE HAIL AT MISSISSIPPI HIGHWAY 53 AND SHAW ROAD
            IN LYMAN.

&&

BWAGNER
Local storm report, Jun 6, 2:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             9 NW GULFPORT AIRPORT   30.49N 89.18W
06/06/2011  E1.00 INCH       HARRISON           MS   BROADCAST MEDIA

            QUARTER SIZE HAIL AT MISSISSIPPI HIGHWAY 53 AND SHAW ROAD
            IN LYMAN.

&&

BWAGNER
Local storm report, Jun 6, 2:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             3 S SAUCIER             30.59N 89.14W
06/06/2011  E0.50 INCH       HARRISON           MS   EMERGENCY MNGR

            MARBLE SIZED HAIL REPORTED ON OLD HIGHWAY 49 SOUTH OF
            SAUCIER.

&&

JS
Local storm report, Jun 6, 2:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
253 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             PORT ALLEN              30.45N 91.21W
06/06/2011  E1.00 INCH       WEST BATON ROUGE   LA   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN PORT ALLEN.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:13 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington32 min
Jun 6, 1:21 PM CDTSevere Thunderstorm WarningLIXSaint Tammany54 min
Jun 6, 1:29 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston61 min
Jun 6, 1:41 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans64 min
Jun 6, 1:48 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa57 min
Jun 6, 1:54 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany66 min
Jun 6, 1:58 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston62 min
Jun 6, 2:11 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans109 min
Jun 6, 2:20 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge44 min
Jun 6, 2:21 PM CDTFlash Flood WarningLIXJefferson, Orleans3 hr
Jun 6, 2:32 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa58 min
Jun 6, 2:38 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Livingston42 min
Jun 6, 3:01 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne59 min
Jun 6, 3:10 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana65 min
Jun 6, 3:17 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa58 min
Jun 6, 3:26 PM CDTSpecial Marine WarningLIX64 min
Jun 6, 3:37 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington53 min
Jun 6, 3:39 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee40 min
Jun 6, 3:45 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James60 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington34 min
Jun 6, 4:35 PM CDTSpecial Marine WarningLIX40 min
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa67 min
Jun 6, 5:02 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Charles, Saint James, Saint John the Baptist58 min
Jun 6, 5:34 PM CDTSevere Thunderstorm WarningLIXLafourche26 min
Jun 6, 6:34 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles116 min
Jun 5, 7:52 PM CDTSevere Thunderstorm WarningLIXWalthall23 min
Jun 6, 2:13 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison62 min
Jun 6, 2:39 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River66 min
Jun 6, 2:52 PM CDTSevere Thunderstorm WarningLIXJackson44 min
Jun 6, 3:21 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River114 min
Jun 6, 3:34 PM CDTSevere Thunderstorm WarningLIXHarrison31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.